HESCHI H. ROTMENSCH, M.D.; ISRAEL YUST, M.D.; YARDENA SIEGMAN-IGRA, M.D.; MEIR LIRON, M.D.; BIANCA ILIE, M.D.; NURITH VARDINON, Ph.D.
This content is PDF only. Please click on the PDF icon to access.
Adverse side effects of procainamide have been the subject of many reports, with emphasis on the lupus-type syndrome that commonly occurs after prolonged exposure to the drug (1). Febrile reactions and chills are uncommon manifestations of procainamide hypersensitivity and appear within 1 to 2 weeks after the first dose in a nonsensitized person (2). Hepatitis associated with procainamide is an even less common complication of this agent and has been described in two instances (3, 4). In neither of these cases was a liver biopsy done.
We report here the case of a patient who developed fever, chills, and a
ROTMENSCH HH, YUST I, SIEGMAN-IGRA Y, LIRON M, ILIE B, VARDINON N. Granulomatous Hepatitis: A Hypersensitivity Response to Procainamide. Ann Intern Med. 1978;89:646–647. doi: 10.7326/0003-4819-89-5-646
Download citation file:
Published: Ann Intern Med. 1978;89(5_Part_1):646-647.
Cardiology, Gastroenterology/Hepatology, Liver Disease, Rhythm Disorders and Devices.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use